MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI COLLAR; ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI COLLAR; ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION
Model Number 498.010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: patient weight not available for reporting.(b)(4).Reported as 2005, exact date is not known.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The complaint description has been updated: it was reported that the patient had a t10-s2 posterior fusion with synthes universal spinal system (uss) in 2005.At an unknown point in time, the patient broke the right rod between l5 and s1 and a non-union developed.The left rod is intact.The patient also developed proximal junctional kyphosis above the construct.On (b)(6) 2018 the patient underwent a revision and both rods were removed.The right rod fragments were easily retrieved.The left rod was removed related to non-union at the site.The surgeon replaced several screws between t10 and s1 (the size and what screws were replaced are unknown).In addition, the s2 screws were removed.To treat the proximal junctional kyphosis the surgeon placed new screws at t6-t9 and contoured the new rods and connected them to the screws.Iliac screws were placed and connected to the rods.The procedure was successfully completed.No patient harm was reported.This report is for one (1) titanium collar.(b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device used for treatment, not diagnosis.Added the (default) implant date (b)(6) 2005) and explant date (b)(6) 2018).Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.Device was used for treatment, not diagnosis.If additional information is made available, the investigation will be updated as applicable.

Brand Name
6.0MM TI COLLAR
Common Device Name
ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7403626
Report Number2939274-2018-51525
Device Sequence Number16339830
Product Code MNH
UDI-Device Identifier10705034788586
UDI-Public(01)10705034788586(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K082572
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number498.010
Device Catalogue Number498.010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/06/2018
Supplement Date Received by Manufacturer04/06/2018
05/03/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date04/06/2018
05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR